MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX ALLCLEAR STERILIZER; STERRAD® EQUIPMENT

ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX ALLCLEAR STERILIZER; STERRAD® EQUIPMENT
Catalog Number 10104006
Medical Device Problem Code Environmental Particulates (2930)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A field service engineer was dispatched to the customer site.The catalytic converter was replaced to resolve the smoke/haze issue.Unit meets specifications and was returned to service.(b)(4).
 
Event or Problem Description
A customer reported an event of a "smoke" or haze emitting from the sterrad® 100nx sterilizer.There was no report of any injuries or human reactions.The customer was advised to turn the unit off and leave the room.An asp field service engineer was dispatched to assess the unit onsite.This event is being reported as a malfunction report subsequent to a serious injury.
 
Additional Manufacturer Narrative
The investigation included a review of the device history record (dhr), trending analysis of the smoke/haze issue and system risk analysis (sra).The dhr was reviewed and no issues relating the failure mode were noted.The involved unit met manufacturer specifications at the time of release.Trending analysis of the smoke/haze issue was reviewed from (b)(6) 2018 to (b)(6) 2018 and no significant trend was observed.The sra shows the risk for exposure to toxic or corrosive material to be "low." the part was not available for return and further analysis.The assignable cause of the smoke/haze issue is likely due to the catalytic converter.The field service engineer replaced the part and confirmed the sterrad 100nx was restored to proper function after service.The issue was resolved at the customer facility.Asp will continue to track and trend this issue.(b)(4).
 
Additional Manufacturer Narrative

Brand Name
STERRAD® 100NX ALLCLEAR STERILIZER
Common Device Name
STERRAD® EQUIPMENT
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
MDR Report Key7832733
Report Number2084725-2018-00684
Device Sequence Number13948327
Product Code MLR
UDI-Device Identifier10705037048687
UDI-Public10705037048687
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K071385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10104006
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/08/2018
Supplement Date Received by Manufacturer10/29/2018
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1